Document Detail


Reversible hypovolaemic shock and myocardial ischaemia caused by contrast medium administered during diagnostic cardiac angiography. A case report.
MedLine Citation:
PMID:  3798292     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 65-year-old white man with severe symptomatic four-vessel atherosclerotic coronary artery disease underwent selective coronary arteriography. Two hours after this procedure he developed hypovolaemic shock secondary to the hyperosmolar contrast medium, as well as severe angina pectoris accompanied by myocardial ischaemia. This diagnosis was established with the aid of Swan-Ganz catheterisation and the patient was successfully managed with intravenous fluid replacement and emergency coronary artery bypass graft surgery. Pathophysiological aspects are discussed with comments on the possible prevention of such a potentially life-threatening complication of selective coronary angiography.
Authors:
J Z Przybojewski
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  South African medical journal = Suid-Afrikaanse tydskrif vir geneeskunde     Volume:  71     ISSN:  0256-9574     ISO Abbreviation:  S. Afr. Med. J.     Publication Date:  1987 Jan 
Date Detail:
Created Date:  1987-02-11     Completed Date:  1987-02-11     Revised Date:  2014-09-12    
Medline Journal Info:
Nlm Unique ID:  0404520     Medline TA:  S Afr Med J     Country:  SOUTH AFRICA    
Other Details:
Languages:  eng     Pagination:  43-6     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Angiography / adverse effects
Cardiac Catheterization
Contrast Media / adverse effects*
Coronary Angiography
Coronary Disease / chemically induced*
Humans
Male
Shock / chemically induced*
Chemical
Reg. No./Substance:
0/Contrast Media

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Reliability of industrial audiometry as a screening method for incipient noise-induced hearing loss.
Next Document:  Renal oncocytoma and tuberous sclerosis. A case report.